Warning: Never take Xanax!

page: 1
0

log in

join

posted on Dec, 19 2003 @ 12:54 PM
link   
Three months ago I began taking medication for anziety and I was first put on Paxil CR and Xanax (later the Xanax changed to Kilonopin). Long story short: I began having slight tremors and, feeling that it was the Xanax, went off it. I experienced every side effect that one could imagine: sleeping for days at a time, being awake for days at a time, hilucinations, night sweats, vomiting, dilerium, severe shaking on and on and on.

I have stopped all of the medication and an only now beginning to feel better from the living hell that I experienced. I have since spoken to others that have taken it and they all have horror stories. NEVER let anyone that you care about take Xanax. I hope this helps someone.




posted on Dec, 19 2003 @ 04:26 PM
link   
I used to be close to a Xanax addict. All legal. Her shrink got her hooked. She was nutty on them and in immediate withdrawl off them. Just like you said.

But Xanax AND Klonopine??? That's what you take together to get off dope? Isn't Klonopine the heart medicine? Not sure.

But yup, Xanax is like being drunk on pills. And the BLACKOUTS!!!! Yowie.

By the way... Paxil is scary. Stay away for sure. Good luck!

[Edited on 19-12-2003 by RANT]



posted on Dec, 19 2003 @ 06:37 PM
link   
Yes, Paxil is scary. There is another thread about these drugs on ATS.

Don't rule out that the effects were from the Paxil.



posted on Dec, 23 2003 @ 02:50 PM
link   
Rant: No the Kilonopin (sp?) was for anziety and was used as a substitute for the Xanax which I refused to take again. And the blackouts were horrid.

Valhall: The Paxil was the new CR (controled release) which is not suppose to cause the same problems as the original.

I have been off the medication for a week now and feel 100x better. I just have to watch when I drink because the drugs destroyed my tolerance to alcohol. I am never taking medication again if I can help it. Two months of not knowing what the hell was going on.



posted on Jun, 16 2004 @ 12:03 AM
link   
were you tapered on and off of the Xanax?

I take zoloft, and my doctor is tapering me up gradually, 50mg for two weeks, 100mg for two weeks (at least), and then 150 mg+ if the 100mg dose doesn't do the trick.

I'm taking it for severe depression, but i can't imagine they would taper it any different if it was for anxiety.

Also, I had a room mate that took xanax, and she was tapered up to her maximum dosage, which took almost 2 months, but then it helped a great deal.



posted on Jun, 16 2004 @ 02:39 AM
link   
All these drugs that 'cure' depression and anxiety do is numb your mind and make you a zombie... sure your not depressed but your not anything at all. My counsellor at school once tried to tell me to get anti-depressants and my parents actually went to the doc with me and got me a prescription. From the first mention i was adamant that drugs would not help the problem, andi refused to accept them. My parents didnt end up buying them because i told them i wouldn't take them.

My point is, modern medicine is all about drugging the patient and slicing them open. These arent the only options. My depression left after a year or so and all it took was alot of positive thinking on my part. Thats all it takes to throw depression.



posted on Jun, 16 2004 @ 02:41 AM
link   
Hi Jonna,

Your tolerance to alcohol wasn't caused by the drugs. Its the other way around. Alcohol enhaces the effects of the medication you were taking. The drugs can cause you problems for weeks or even months.

This is a quote fom bnf 47.


; some symptoms may continue for weeks or months after stopping benzodiazepines.


You can check this by going to bnf.org... and searching for the medication you were taking. Sorry I can't do a direct link, but u2u me if you need help to find it.

You should have been warned of the side effects before you began taking the drugs. They can also affect your ability to drive. Your medication should have been changed and you should have been weaned off the drugs slowly. The drugs you were prescribed can be addictive, but fortunately from what you say, you couldn't have been on them long term.

I'm sorry you had such a bad experience & am glad you're feeling much better now.



posted on Jun, 16 2004 @ 03:29 AM
link   
I know all about these medications very well.

Might want to check out my thread on this.

Conspiracy To Drug America's Youth



posted on Jun, 16 2004 @ 03:31 AM
link   
Another Related Thread:

Popping Pills in Preschool

[Edited on 16-6-2004 by Ocelot]



posted on Jun, 16 2004 @ 06:48 AM
link   

Originally posted by specialasianX
All these drugs that 'cure' depression and anxiety do is numb your mind and make you a zombie... sure your not depressed but your not anything at all. My counsellor at school once tried to tell me to get anti-depressants and my parents actually went to the doc with me and got me a prescription. From the first mention i was adamant that drugs would not help the problem, andi refused to accept them. My parents didnt end up buying them because i told them i wouldn't take them.

My point is, modern medicine is all about drugging the patient and slicing them open. These arent the only options. My depression left after a year or so and all it took was alot of positive thinking on my part. Thats all it takes to throw depression.


I agree with you that positive thinking helps a lot. I am someone who always sees the bad side of things and have to remind myself to see the good so I understand what you are saying, also laughter really is a good medicine so watching comedies is good too but I have to disagree with you that antidepressants don't help. I worked on a psych ward for about a year. I've seen people so debilitated by depression that they no longer even went to the bathroom, though they were capable of walking they had stopped eating and drinking and virtually was so weak that they did not have the strength to go to the bathroom and was wearing adult diapers. With medication and being encouraged to eat (some of them would eat a bite or two just to get me to leave them alone) they got to where they were responding, able to walk and do the simple things like bathe and go to the bathroom, feed themselves, etc., communicate rationally whereas when they first came into the facility they were so weak they did nothing but lay or sit where they were put. While you were fortunate enough to overcome your illness there are times when medication is the only thing that will work once someone has completely given up. I also assisted with the care of electro-convulsive therapy or electric shock, I witnessed one in training and then afterward did the care of patents who had received this type of therapy. This treatment also helped some pateints.



posted on Aug, 15 2004 @ 02:11 PM
link   
Xanax should be tapered at the rate of .25 milligrams every 2 weeks (according to my shrink). To do otherwise, is to invite very bad withdrawal. Klonopin is often used as an adjunct in Xanax withdrawal.
BTW, you should never drink while taking psychiatric meds. As one poster stated, the meds heighten the effect of the drinking and the results can be disasterous.
joey



posted on Aug, 15 2004 @ 04:19 PM
link   
I hate drugs... prescription or otherwise...

It takes a lot for a doctor to get me to take something.. luckily thus far I have been able to remain fairly healthy.





new topics
top topics
 
0

log in

join